Hail, Fayette
- When
- June 3, 4:10 PM CST
- Where
- Fayette County, 2 mi S of St Elmo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.017, -88.850
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 3, 3:12 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CDT SAT JUN 3 2006 .DISCUSSION... FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK. TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS. AS MENTIONED IN PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK. STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH. HAVE STUCK CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE CLIMATOLOGY--THROUGH THE PERIOD. PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA STUCK IN THIS NORTHWEST FLOW PATTERN. COMPLICATING THINGS IS THE WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN OR CENTRAL MISSOURI. THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW. LEFT OVER BOUNDARIES FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION. WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN. IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY NIGHT AND TUESDAY ACROSS THE CWFA. LOW LEVEL JET DRIVEN PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY MORNING. DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY. CARNEY && .AVIATION... FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT. THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED SOME MID CLDS IN THE FCST. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT JUN 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI RIVER THIS EVENING. GLASS
The Evansville,IN radar (KVWX), 129 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515904, 5515905.